Rebound effect

This topic contains 2 replies, has 3 voices, and was last updated by  Penny Williams 3 months ago.

  • Author
    Posts
  • #171254

    chmarceau
    Participant

    My son is 11 and we are trying quazim atm. We are in day 3. So far during the day, all is fine but in the evening his behaviour is atrocious!
    How long does it take when you start a new med to “adjust”? Especially for the rebound effect. Will it go away after a week or so?

  • #171344

    Cmc71jip
    Participant

    Hi there my son is 11 as well. We have been on all kinds of things since he was diagnosed when he was 5. I find that the mornings and evenings can be hard.

    I have always been told to give the meds 2 weeks and to see what happen or how they “adjust.” However, if it is too much to handle you may need to call his dr. and tell him the issues and see if you should keep trying or discontinue the meds. We tried one med before and the side effects where so awful for him that we pulled him off within 2 days.

    For my son I find that the rebound effect is worse when he is on a long acting medication like Vvyance or Addreall Xr. We have put him on a short acting med that only lasts 4 hours and this helped with the rebound effect. Hope this helps!

  • #171457

    Penny Williams
    Keymaster

    Sometimes rebound subsides over time, sometimes it doesn’t. Here’s some information on combatting it:

    The 5 Most Common Med Side Effects — and Their Fixes

    How Do ADHD Doctors Titrate Medication?

    Penny
    ADDitude Community Moderator, Parenting ADHD Coach & Author, Mom to teen w/ ADHD, LDs, and autism

You must be logged in to reply to this topic.